Alert archive / South Carolina / Tornado Warnings in 2008
Tornado Warning 48, NWS Charleston, SC
NWS Charleston, SC issued this tornado warning at Jun 20, 2008, 5:18 PM EDT for Charleston County, South Carolina. It was in force for 27 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2008, 5:18 PM EDT (21:18 UTC)
- Expired
- Jun 20, 2008, 5:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
County Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 103 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 5:20 PM EDT | HAIL 0.5 | Johns Island, SC | |
| Jun 20, 5:20 PM EDT | HAIL 1 | 5 N Folly Beach, SC | REPORT FROM JAMES ISLAND OF NICKEL TO QUARTER SIZED HAIL. ALSO SIGHTING OF A WALL CLOUD. |
| Jun 20, 5:25 PM EDT | HAIL 0.75 | Oakland, SC | |
| Jun 20, 5:25 PM EDT | HAIL 1 | West Ashley, SC | NICKEL TO QUARTER SIZE HAIL WAS REPORTED AT PARKDALE IN WEST ASHLEY OFF OF HIGHWAY US 17. |
| Jun 20, 5:25 PM EDT | HAIL 1.75 | West Ashley, SC | QUARTER TO GOLF BALL SIZE HAIL WAS REPORTED AT THE CITADEL MALL. |
| Jun 20, 5:28 PM EDT | HAIL 0.75 | Johns Island, SC | |
| Jun 20, 5:35 PM EDT | HAIL 0.5 | West Ashley, SC | PUBLIC REPORTED PEA TO DIME SIZE HAIL IN WEST ASHLEY. |
| Jun 20, 5:38 PM EDT | HAIL 0.88 | James Island, SC | |
| Jun 20, 5:40 PM EDT | HAIL 0.88 | James Island, SC | |
| Jun 20, 5:45 PM EDT | HAIL 0.88 | James Island, SC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 2:27 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.3 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 535 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1363 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KCHS 202118
TORCHS
SCC019-202145-
/O.NEW.KCHS.TO.W.0048.080620T2118Z-080620T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
518 PM EDT FRI JUN 20 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 545 PM EDT
* AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR JOHNS
ISLAND...OR ABOUT 8 MILES SOUTHWEST OF CHARLESTON...MOVING EAST AT
11 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
JOHNS ISLAND...SHADOWMOSS...
SHADOWMOSS...
WEST ASHLEY...
WEST ASHLEY...CHARLESTON AIRPORT...
JAMES ISLAND...CHARLESTON...
A TORNADO MAY FORM AT ANY TIME. TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST
FLOOR. STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3263 8000 3279 8017 3292 8002 3279 7988
3277 7989 3276 7988 3277 7985 3275 7987
3271 7986 3265 7991 3263 7997
TIME...MOT...LOC 2118Z 257DEG 9KT 3274 8006
$$2 follow-up statements
000
WWUS52 KCHS 202133
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
531 PM EDT FRI JUN 20 2008
SCC019-202145-
/O.CON.KCHS.TO.W.0048.000000T0000Z-080620T2145Z/
CHARLESTON SC-
531 PM EDT FRI JUN 20 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR CENTRAL
CHARLESTON COUNTY...
AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A DANGEROUS THUNDERSTORM WITH A POSSIBLE TORNADO DEVELOPING
TO THE SOUTHWEST OF STONO. THIS DEVELOPING TORNADO WAS LOCATED NEAR
JOHNS ISLAND...OR ABOUT 7 MILES SOUTHWEST OF CHARLESTON...MOVING
EAST AT 13 MPH.
AT 531 PM EDT...A TRAINED SPOTTER REPORTED GOLF BALL SIZE HAIL
AT 525 PM AROUND THE CITADEL MALL. FUNNEL CLOUDS HAVE ALSO BEEN
SPOTTED WITH THIS STORM TO THE WEST OF DOWNTOWN CHARLESTON.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3263 8000 3279 8017 3292 8002 3279 7988
3277 7989 3276 7988 3277 7985 3275 7987
3271 7986 3265 7991 3263 7997
TIME...MOT...LOC 2128Z 282DEG 11KT 3272 8003
$$000
WWUS52 KCHS 202144
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
542 PM EDT FRI JUN 20 2008
SCC019-202152-
/O.EXP.KCHS.TO.W.0048.000000T0000Z-080620T2145Z/
CHARLESTON SC-
542 PM EDT FRI JUN 20 2008
...THE TORNADO WARNING FOR CENTRAL CHARLESTON COUNTY WILL EXPIRE AT
545 PM EDT...
AT 541 PM EDT...RADAR INDICATED THAT THE CIRCULATION WITHIN THE
SEVERE THUNDERSTORM HAS DECREASED. THE TORNADO WARNING HAS THEREFORE
BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WARNING REMAINS IN
EFFECT UNTIL 600 PM...AS THE STORM IS STILL CAPABLE OF PRODUCING
LARGE HAIL AND DAMAGING WINDS.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEW
SOURCE FOR THE LATEST WEATHER INFORMATION.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3263 8000 3279 8017 3292 8002 3279 7988
3277 7989 3276 7988 3277 7985 3275 7987
3271 7986 3265 7991 3263 7997
TIME...MOT...LOC 2142Z 282DEG 11KT 3271 7998
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Jun 20, 3:46 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 20, 3:46 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
346 PM EDT FRI JUN 20 2008
.SYNOPSIS...
WEAK LOW PRES WILL MEANDER OVER THE SE U.S. THROUGH THIS WEEKEND.
FRONTAL BOUNDARY WILL LINGER NEAR OR WEST OF THE AREA INTO
MONDAY...THEN WILL DISSIPATE BY TUESDAY. A LEE SIDE TROUGH WILL
THEN PERSIST THROUGH THE MIDDLE AND LATTER PART OF NEXT WEEK AS
ATLANTIC HIGH PRESSURE REMAINS NEARBY THROUGH FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH
585 FOR PARTS OF SOUTHERN SOUTH CAROLINA IN EFFECT UNTIL 9 PM EDT.
SIGNIFICANT INSTABILITY AND DEEP LAYER SHEAR WILL COMBINE TO
CREATE AN ENVIRONMENT FAVORABLE FOR STRONG TO SEVERE THUNDERSTORMS
THE REST OF THE AFTERNOON INTO THIS EVENING WITH LARGE
HAIL...DAMAGING WINDS AND TORNADOES POSSIBLE. MOST OF THE ACTIVITY
SHOULD REMAIN N OF INTERSTATE 16 IN GA.
THE STRONGEST CONVECTION SHOULD DIMINISH THIS EVENING DUE TO
NIGHTTIME STABILIZATION. HOWEVER...CANNOT RULE OUT SOME LINGERING
ACTIVITY AS WAS SEEN LAST NIGHT. THUS...HAVE MAINTAINED 20 POPS
OVERNIGHT...MAINLY ACROSS SC WHICH WILL BE CLOSER TO THE WEAK WARM
FRONT EXTENDING FROM THE AREA OF LOW PRESSURE NEAR AUGUSTA.
&&
.SHORT TERM /SATURDAY/...
WITH THE LOW PRESSURE TROUGH LINGERING OVER THE AREA SAT...EXPECT
ANOTHER ROUND OF SHOWERS AND TSTMS. WITH THIS BOUNDARY ALONG WITH
THE SEA BREEZE AND ADDITIONAL SHORTWAVE ENERGY RIDING THE BASE OF
THE UPPER TROUGH...WILL MAINTAIN HIGH END CHANCE POPS FOR MUCH OF
THE CWA N OF INTERSTATE 16 WHERE THE BEST SURFACE CONVERGENCE IS
ANTICIPATED. PLENTY OF INSTABILITY AND FAVORABLE DEEP LAYER SHEAR
WILL AGAIN PROMOTE THE POTENTIAL FOR STRONG TO SEVERE TSTMS AS
INDICATED IN THE STORM PREDICTION CENTER/S DAY TWO CONVECTIVE
OUTLOOK. WILL CONTINUE TO MENTION THIS THREAT IN THE LOCAL HAZARDOUS
WEATHER OUTLOOK /HWO/ PRODUCT.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
ONE SHORT WAVE TO MOVE THROUGH THE REGION SATURDAY NIGHT AND INTO
THE ATLC BY SUNDAY MORNING. THIS WILL RESULT IN SLOWER BOUNDARY
LAYER STABILIZATION THAN WOULD OTHERWISE BE EXPECTED...THUS WE HAVE
MAINTAINED HIGH END CHANCE POPS THROUGH MUCH OF THE NIGHT...TAPERING
OFF LATE. PRESENT INDICATIONS ARE THAT THERE WILL BE TOO MUCH CLOUD
COVER FOR ANY SIGNIFICANT FOG CONCERNS. MIN TEMPS GENERALLY WITHIN A
FEW DEGREES OF 70...EXCEPT SOME MID 70S NEAR THE IMMEDIATE COAST.
FOR SUNDAY...ANOTHER SHORT WAVE MOVES NEARBY WITHIN THE SWLY
FLOW...SKIRTING COASTAL AREAS. THIS WILL TRIGGER SCATTERED TO LIKELY
POPS...HIGHEST OVER ERN LOCATIONS. MID LEVEL LAPSE RATES ARE
POOR...CAPES ARE NO MORE THAN 500-1000 J/KG /MAINLY AS A RESULT OF
EXTENSIVE CLOUD COVER/...AND OTHER PARAMETERS SUGGEST ONLY WEAK
INSTABILITY. IN ADDITION...ATLC RIDGING MIGHT BUILD JUST ENOUGH W
THAT IT FORCES THE FRONTAL BOUNDARY TO SHIFT FURTHER W OF THE
AREA...AND ANTICYCLONIC FLOW IS ABLE TO DEVELOP. THIS CURRENTLY
POINTS TO A LOWER RISK OF SEVERE WEATHER THAN RECENT DAYS.
HOWEVER...THERE IS SOME UPPER LEVEL DIFLUENCE AND 0-6 KM BULK SHEAR
IS 25-30 KT. IF THE SEA BREEZE IS ABLE TO DEVELOP...WITH ENHANCEMENT
DUE TO THE SHORT WAVE WE STILL COULD SEE SOME ROTATING STORMS
ESPECIALLY OVER THE ERN THIRD OF THE FORECAST AREA. WITH PWATS NEAR
OR EVEN GREATER THAN 2 INCHES...LOCALIZED FLOODING WILL BE OF
CONCERN. MAX TEMPS WILL BE HELD DOWN BY PRECIP/CLOUD COVER...WITH
HIGHS MAINLY IN THE MID-UPPER 80S.
ON MONDAY...ALTHOUGH WE DO SEE THE SHORT WAVE ALOFT EXITING THE
AREA...MID LEVEL LAPSE ARE A LITTLE BETTER CLOSE TO 5.8 DEGREES
CELSIUS. CLOUD COVER DOES NOT APPEAR TO BE AS EXTENSIVE...THUS CAPE
VALUES ARE APPROACHING 2000 J/KG IN SOME LOCATIONS. TTI IS NEAR
50...K-INDEX IS GREATER THAN 35 AND LIFTED INDICES ARE NEAR -5/-6.
IN ADDITION...THE RIGHT REAR QUAD OF A 60-70 KT JET ALOFT IS FOUND
ACROSS SC...AND THE ATLC RIDGE WEAKENS A BIT AGAIN...WITH A RETURN
TO CYCLONIC FLOW AS THE FRONTAL BOUNDARY SHIFTS BACK CLOSER TO THE
FORECAST AREA. WILL LOWER POPS WITH LESS AVAILABLE MOISTURE...BUT
COULD ACTUALLY SEE A SLIGHTLY HIGHER RISK OF SEVERE WEATHER. WITH
LESS CLOUD COVER...MAX TEMPS WILL BE A FEW DEGREES HIGHER AND
REACH 90 OR BETTER IN AREAS AWAY FROM THE BEACHES.
THE MIDDLE AND LATTER PART OF THE WEEK LOOKS TO HAVE THE RETURN TO
MORE TYPICAL DIURNALLY DRIVEN T-STORMS...WITH LEE SIDE TROF W OF THE
FORECAST AREA AND ATLC RIDGING MAKING A RETURN. SEA BREEZE
CONVERGENCE ALONG WITH ANY OUTFLOW BOUNDARIES LOOK TO BE THE MAIN
DRIVING FORCE FOR CONVECTION...THUS GENERALLY SLIGHT CHANCE OR
CHANCE POPS DURING THE AFTN/EVENING DURING THE REST OF THE WEEK.
TEMPS WILL BE NEAR OR EVEN A FEW DEGREES ABOVE SEASONAL NORMALS.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
CONVECTION HAS ALREADY BEGUN TO DEVELOP OVER SC THIS AFTERNOON AND
IS EXPECTED TO CONTINUE THROUGH THE EARLY EVENING HOURS. THE
CONVECTION MAY SPREAD SWD ACROSS THE SAVANNAH RIVER BUT WE DO NOT
HAVE GREAT CONFIDENCE IN THIS. HAVE MENTION OF VCTS AT BOTH
TERMINALS AS THE SEA BREEZE PUSHES INLAND...THUS LOWERING THE
CHANCE OF SEEING ANY CONVECTION AROUND THE TERMINALS.
HOWEVER...THE STORMS THAT DEVELOP ALONG THE SEA BREEZE HAVE THE
POTENTIAL TO BUILD BACK TOWARD THE E DUE TO W WINDS ALOFT. WILL
CONTINUE TO CLOSELY MONITOR THE RADAR TRENDS AND WILL AMEND
IF/WHEN NECESSARY.
OVERNIGHT...MVFR VSBYS AT BOTH SITES ARE EXPECTED AS WINDS CALM
AND LOW LEVEL MOISTURE IS IN PLACE.
FOR SATURDAY AFTERNOON...EXPECTING ANOTHER ROUND OF POSSIBLE
CONVECTIVE FORMATION BUT THINK THE ACTIVITY WILL START BEYOND THIS
TAF FORECAST PERIOD.
EXTENDED AVIATION OUTLOOK...OCNL MVFR CONDITIONS ARE EXPECTED IN
SHRA/TSRA THROUGH MONDAY...THEN GENERALLY VFR WEATHER THE REST OF
THE WEEK.
&&
.MARINE...
TONIGHT THROUGH SATURDAY...THE SEA BREEZE ENHANCEMENT COMBINED WITH A
NOCTURNAL SURGE SHOULD KEEP WINDS 15 TO 20 KT OVERNIGHT. SEAS
WILL AVERAGE 2-3 FT THROUGH TONIGHT...ALTHOUGH MAY REACH 4 FT
BEYOND 20 NM OUT OVERNIGHT. CONDITIONS WILL REMAIN BELOW SMALL
CRAFT ADVISORY CRITERIA SAT...ALTHOUGH WINDS WILL BEGIN TO
APPROACH 20-25 KT OVER THE GA WATERS BEYOND 20 NM TOWARD THE END
OF THE PERIOD. WILL HOLD OFF ON RAISING THE ADVISORY FOR NOW AS WE
TRY TO REFINE THE TIMING.
SATURDAY NIGHT THROUGH WEDNESDAY...THE COASTAL WATERS WILL BE
SITUATED BETWEEN ATLC HIGH PRES JUST TO THE SE AND THE FRONTAL
BOUNDARY ACROSS THE SE PART OF THE COUNTRY INTO MONDAY. THE HIGH
LOOKS TO BUILD FURTHER W BEGINNING TUESDAY AS A LEE SIDE TROUGH
DEVELOPS INLAND.
S-SW WINDS WILL SURGE TO NEAR 20 KT SATURDAY NIGHT...WITH SEAS
BUILDING TO NEAR 4 OR 5 FT. AT THIS POINT WILL KEEP THE FORECAST
JUST BELOW ANY SCA CRITERIA...BUT LATER SHIFTS WILL NEED TO KEEP A
CLOSE WATCH ON AMZ330-350-374 FOR POSSIBLE SCA CONDITIONS SATURDAY
NIGHT.
WINDS TEMPORARILY COME DOWN LATER SATURDAY NIGHT INTO THE FIRST PART
OF SUNDAY...BUT PINCHING OF THE PRES GRADIENT ALONG WITH POSSIBLE
SEA BREEZE ENHANCEMENT WILL ALLOW FOR WINDS TO INCREASE AGAIN LATER
SUNDAY THROUGH MONDAY. AT THIS POINT DO NOT SEE ANYTHING HIGHER THAN
15 OR 15-20 KT...WITH SEAS GENERALLY 4 FT OR LESS.
ATLC HIGH PRES BUILDS FROM THE W ON TUESDAY AND WEDNESDAY...WITH A
MODERATE S-SW FLOW PERSISTING...ALONG WITH SOME SEA BREEZE
ENHANCEMENT NEAR THE COAST. NO HEADLINES ARE ANTICIPATED WITH WINDS
15 KT OR LESS AND SEAS 3-4 FT OR LESS DURING THIS TIME.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR
SCZ043>045-049-050.
MARINE...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR
AMZ330-350.
&&
RJB/33Hazardous weather outlook, Jun 20, 3:55 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 355 PM EDT FRI JUN 20 2008 AMZ352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-048- 051-211845- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND JASPER-BEAUFORT-COASTAL JASPER- 355 PM EDT FRI JUN 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING. A FEW MAY BECOME SEVERE WITH DAMAGING WIND GUSTS PAST 60 MPH AND LARGE HAIL EXCEEDING ONE INCH IN DIAMETER. ANY THUNDERSTORMS WILL ALSO PRODUCE FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS...A SERIES OF SURFACE AND UPPER LEVEL DISTURBANCES WILL AFFECT THE SOUTHEASTERN UNITED STATES SATURDAY THROUGH SUNDAY...PERHAPS EVEN INTO MONDAY. THESE DISTURBANCES...IN COMBINATION WITH THE DAILY AFTERNOON SEA BREEZE AND A CONTINUED UNSTABLE AIRMASS...MAY LEAD TO A FEW STRONG TO SEVERE THUNDERSTORMS ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA EACH AFTERNOON AND EVENING INTO EARLY NEXT WEEK. THE MAIN HAZARDS FROM THE STRONGEST STORMS THAT DEVELOP WILL BE GUSTY WINDS...HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ330-350-SCZ043>045-049-050-211845- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- INLAND COLLETON-DORCHESTER-BERKELEY-COASTAL COLLETON-CHARLESTON- 355 PM EDT FRI JUN 20 2008 ...SEVERE THUNDERSTORM WATCH 585 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS...A SERIES OF SURFACE AND UPPER LEVEL DISTURBANCES WILL AFFECT THE SOUTHEASTERN UNITED STATES SATURDAY THROUGH SUNDAY...PERHAPS EVEN INTO MONDAY. THESE DISTURBANCES...IN COMBINATION WITH THE DAILY AFTERNOON SEA BREEZE AND A CONTINUED UNSTABLE AIRMASS...MAY LEAD TO A FEW STRONG TO SEVERE THUNDERSTORMS ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA EACH AFTERNOON AND EVENING INTO EARLY NEXT WEEK. THE MAIN HAZARDS FROM THE STRONGEST STORMS THAT DEVELOP WILL BE GUSTY WINDS...HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 33
In the hours before
Local storm report, Jun 20, 4:36 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
436 PM EDT FRI JUN 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG ASHTON 33.02N 80.97W
06/20/2008 COLLETON SC COUNTY OFFICIAL
TREE REPORTED DOWN ON CAYCE ROAD IN ASHTON. TIME
ESTIMATED BY RADAR.
0311 PM TSTM WND DMG ISLANDTON 32.91N 80.94W
06/20/2008 COLLETON SC COUNTY OFFICIAL
OAK TREE REPORTED DOWN ON SNIDER HIGHWAY IN ISLANDTON.
TIME ESTIMATED BY RADAR.
&&
JHPSpecial weather statement, Jun 20, 4:51 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 451 PM EDT FRI JUN 20 2008 SCZ047-048-051-202115- BEAUFORT-COASTAL JASPER-INLAND JASPER- 451 PM EDT FRI JUN 20 2008 ...STRONG THUNDERSTORMS WILL IMPACT BEAUFORT COUNTY AND JASPER COUNTY THROUGH 515 PM EDT... AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR LEVY...OR ABOUT 12 MILES NORTH OF SAVANNAH...MOVING EAST AT 20 MPH. AREAS IN AND AROUND BLUFFTON AND PRITCHARDVILLE WILL BE IMPACTED THROUGH 515 PM EDT. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Local storm report, Jun 20, 4:53 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
453 PM EDT FRI JUN 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM HAIL WEST ASHLEY 32.80N 80.01W
06/20/2008 E0.50 INCH CHARLESTON SC TRAINED SPOTTER
DIME SIZE HAIL REPORTED IN WEST ASHLEY AT THE
INTERSECTION OF HIGHWAY 61 AND BEES FERRY ROAD. ALSO
REPORTED 30 MPH GUSTS.
&&
REBSpecial weather statement, Jun 20, 4:55 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 455 PM EDT FRI JUN 20 2008 SCZ047>049-202145- BEAUFORT-COASTAL COLLETON-INLAND JASPER- 455 PM EDT FRI JUN 20 2008 ...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY...BEAUFORT COUNTY AND JASPER COUNTY THROUGH 545 PM EDT... AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR LOBECO...OR ABOUT 9 MILES NORTHWEST OF BEAUFORT...MOVING SOUTHEAST AT 7 MPH. AREAS IN AND AROUND DALE...GARDENS CORNER...SHELDON...BEAUFORT AND MARINE CORPS AIR STATION WILL BE IMPACTED THROUGH 545 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING.
Local storm report, Jun 20, 5:14 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
514 PM EDT FRI JUN 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 AM HAIL JOHNS ISLAND 32.72N 80.07W
06/20/2008 E0.75 INCH CHARLESTON SC PUBLIC
&&
REBLocal storm report, Jun 20, 5:16 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
516 PM EDT FRI JUN 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM HAIL JOHNS ISLAND 32.72N 80.07W
06/20/2008 E1.00 INCH CHARLESTON SC PUBLIC
&&
REBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:10 PM EDT | Special Marine Warning | CHS | 32 min | |
| Jun 20, 10:26 AM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton | 64 min |
| Jun 20, 11:35 AM EDT | Special Marine Warning | CHS | 55 min | |
| Jun 20, 11:41 AM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton | 34 min |
| Jun 20, 12:26 PM EDT | Special Marine Warning | CHS | 50 min | |
| Jun 20, 12:56 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 49 min |
| Jun 20, 1:30 PM EDT | Special Marine Warning | CHS | 60 min | |
| Jun 20, 1:39 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 51 min |
| Jun 20, 2:01 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Hampton | 59 min |
| Jun 20, 2:29 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 61 min |
| Jun 20, 2:56 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 64 min |
| Jun 20, 3:25 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 50 min |
| Jun 20, 3:46 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Jasper | 59 min |
| Jun 20, 3:58 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 47 min |
| Jun 20, 4:03 PM EDT | Special Marine Warning | CHS | 57 min | |
| Jun 20, 4:04 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 56 min |
| Jun 20, 4:39 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 66 min |
| Jun 20, 4:51 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 3 hr |
| Jun 20, 4:56 PM EDT | Special Marine Warning | CHS | 94 min | |
| Jun 20, 4:59 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 61 min |
| Jun 20, 5:02 PM EDT | Special Marine Warning | CHS | 58 min | |
| Jun 20, 5:30 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 60 min |
| Jun 20, 5:46 PM EDT | Special Marine Warning | CHS | 89 min | |
| Jun 20, 6:05 PM EDT | Flash Flood Warning | CHS | Charleston | 107 min |
| Jun 20, 6:26 PM EDT | Special Marine Warning | CHS | 94 min |
Nearby
Tornado Warnings in South Carolina, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.